Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 83, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 16, 2019, 1:51 AM CDT for 5 counties in Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2019, 1:51 AM CDT (06:51 UTC)
- Expired
- Jul 16, 2019, 1:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Clark County, AR, Dallas County, AR, Grant County, AR, Hot Spring County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 100 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:32 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 16, 1:32 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 132 AM CDT Tue Jul 16 2019 .AVIATION... Continuing to see showers and thunderstorms across the state...attributed to the remnants of Barry. Currently seeing VFR/MVFR conditions at most TAF sites. Conditions should remain MVFR for much of the overnight before becoming VFR during the day on Tuesday. && .PREV DISCUSSION...(ISSUED 730 PM CDT Mon Jul 15 2019) AVIATION...16/00Z TAF CYCLE The remnants of Barry wl cont to move sloly acrs N AR into Tue. Rain chances wl linger ovr much of the FA tngt into Tue, with VFR/MVFR conds expected. Like the previous night, IFR conds wl return to most locations late tngt into Tue mrng. Convection is progged to form over parts of S AR late tngt, but still some uncertainty regarding initiation and coverage. Most locations wl see improving flight conds later in the PD. /44/ PREV DISCUSSION...(ISSUED 245 PM CDT Mon Jul 15 2019) Short Term...Tonight thru Wednesday... TD Barry is presently over the area, and is presenting a unique forecast challenge for tonight thru tomorrow. NAM last night started indicating a band of heavy rainfall across southwest AR, which was met with some skepticism. However, 12Z models jumped on that trend with quite a bit of consistency showing heavy rain in a training band curving around the southwest side of Barry, and up to the NE. HRRR and RAP are continuing to show some variation of that trend from run to run. I literally have 9 models displayed on the screen in front of me that are showing some variation of this scenario. Some models are indicating in excess of 10" of rainfall along a narrow band of heavy rainfall overnight into tomorrow morning. I have worked a number of post-landfall tropical events over 25+ years and never encountered a scenario quite like this, and I do have some concerns about the magnitude of rainfall being forecast by many of the models. There is a fair amount of low level convergence expected on the southwest side of Barry, and the development of a low-level jet will further enhance this event. Existing flash flood watch covers only eastern parts of the forecast area. With all things considered, I am issuing a flash flood watch for the southwestern and southern counties, extending up to the northeast for the next 24 hours. Ultimately I think this band of training convection will be fairly narrow, but I have quite a bit of uncertainty as to exactly where this will set up. With that said, I have to paint the QPF with a fairly broad brush thru this area. For the most part I will go 5+ inches with the heaviest rainfall band overnight. Extended Term...Wednesday Night thru Monday... Compared to the short term portion of the forecast, the long term portion is rather boring with drastically different weather related impacts. Upper ridging will remain the dominant weather feature across much of the southern US with surface ridging holding firm off the SE US coast. With a primarily rain-free forecast and temperatures climbing throughout the period, heat will become a concern. Td values will remain in the upper 60s to mid 70s F which when combined with afternoon temps in the 90s will provide heat indices above 100 F. Heat advisories will need to be considered for at least some portions of the forecast area nearly every day of the long term. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through this afternoon FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Faulkner-Garland-Grant- Hot Spring-Jackson-Jefferson-Lincoln-Lonoke-Monroe-Montgomery- Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White-Woodruff. && Aviation...65
Hazardous weather outlook, Jul 15, 4:09 AM CDT, 21 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 409 AM CDT Mon Jul 15 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-160915- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 409 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The remnants of Barry will continue to push north through the state today and bring locally heavy rain and the chance for an isolated tornado...mainly across eastern Arkansas. The locally heavy rainfall could lead to flash flooding. Strong and gusty winds combined with saturated soils, may lead to trees being knocked down and disrupting power for portions of eastern Arkansas. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Tuesday, continued chances for heavy rain will be seen...with the best chance for heavy rain and flash flooding possible across southwest Arkansas during the first half of the day on Tuesday. Heat index values will warm into the mid 90s to just over 100 nearly every day into the weekend. Some areas may see heat index values warm above 105 later in the week. .Spotter Information Statement... Spotter activation may be needed Monday Afternoon. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:28 AM CDT | Special Weather Statement | LZK | Grant, Jefferson | 47 min |
| Jul 16, 3:30 AM CDT | Flash Flood Warning | LZK | Arkansas, Dallas, Grant, Jefferson, Lonoke, Monroe and 3 more | 3 hr |
| Jul 16, 4:09 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Montgomery, Pike, Polk | 3 hr |
| Jul 16, 5:48 AM CDT | Special Weather Statement | LZK | Dallas | 42 min |
| Jul 16, 6:16 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleveland, Dallas, Grant, Jefferson, Lincoln and 2 more | 9 hr |
| Jul 16, 6:27 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Ouachita | 48 min |
| Jul 16, 6:58 AM CDT | Flash Flood Warning | LZK | Clark, Montgomery, Pike, Polk | 3 hr |
| Jul 16, 7:16 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Cleveland | 44 min |
| Jul 16, 7:48 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Dallas, Ouachita | 7 hr |
| Jul 16, 8:06 AM CDT | River Flood Warning | LZK | Clark, Nevada, Ouachita | 3 days |
| Jul 16, 9:54 AM CDT | Flash Flood Warning | LZK | Clark, Montgomery, Pike, Polk | 3 hr |
| Jul 16, 12:41 PM CDT | Flash Flood Warning | LZK | Clark, Pike, Scott | 64 min |
| Jul 16, 2:59 PM CDT | Heat Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 29 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.